Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 21, NWS Albany, NY

July 29, 2009Washington County, New York

NWS Albany, NY issued this flash flood warning at Jul 29, 2009, 4:13 PM EDT for Washington County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 4:13 PM EDT (20:13 UTC)
Expired
Jul 29, 2009, 8:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Washington County, NY

The radar

The Burlington radar (KCXX), 103 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 292013
FFWALY
NYC115-300015-
/O.NEW.KALY.FF.W.0021.090729T2013Z-090730T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
413 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WHITEHALL...HUDSON FALLS...

* UNTIL 815 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HULETTS
  LANDING

ALBANY DOPPLER RADAR SHOWED...ONE TO FOUR INCHES OF RAINFALL HAS 
OCCURRED ACROSS NORTHERN WASHINGTON COUNTY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4377 7335 4364 7341 4358 7341 4357 7340
      4362 7336 4363 7330 4358 7328 4354 7324
      4330 7325 4330 7361 4345 7363 4354 7362
      4364 7353 4366 7349 4379 7347 4381 7343

$$

TAW/KGS
1 follow-up statement
000 
WGUS71 KALY 292325
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT WED JUL 29 2009

NYC115-300015-
/O.CON.KALY.FF.W.0021.000000T0000Z-090730T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON NY-
725 PM EDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
NORTHERN WASHINGTON COUNTY...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF HEAVY SHOWERS PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HULETTS
LANDING

DOPPLER RADAR ESTIMATED ONE TO SIX INCHES OF RAINFALL HAS FALLEN IN 
THE PAST 4 HOURS.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO ONE AND A HALF INCH 
ARE POSSIBLE IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4377 7335 4364 7341 4358 7341 4357 7340
      4362 7336 4363 7330 4358 7328 4354 7324
      4330 7325 4330 7361 4345 7363 4354 7362
      4364 7353 4366 7349 4379 7347 4381 7343

$$

TAW/KGS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:10 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 29, 4:10 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT WED JUL 29 2009

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED ACROSS THE
GREAT LAKES MUCH OF THIS WEEK. A SOUTHWEST FLOW ON THE EASTERN SIDE
OF THIS TROUGH WILL KEEP WARM AND HUMID CONDITIONS ACROSS THE
REGION. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THROUGH
THE EVENING LOW PRESSURE AND A COLD FRONT MOVE ACROSS OUR REGION FROM
THE WEST...AND AGAIN FRIDAY AFTERNOON INTO FRIDAY NIGHT AS ANOTHER
WAVE OF LOW PRESSURE MOVES ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 4 PM...WE HAVE ISSUED A COUPLE OF SEVERE THUNDERSTORM
WARNINGS...MAINLY FOR COLUMBIA COUNTY...WHICH WE VERIFIED. (PLEASE
REFER TO OUR LOCAL STORM REPORT PRODUCT (LSR) FOR ALL REPORTS). WE
STILL HAVE SOME LOCALLY STRONG THUNDERSTORMS ON THE LEADING EDGE OF
AN OTHERWISE ENLARGING SWATH OF STRATIFORM RAIN (WITH EMBEDDED
THUNDERSTORMS). IT APPEARS TO US THAT THE SEVERE THREAT IS SLOWLY
DWINDLING...EXCEPT IN OUR NORTHERN AND EXTREME SOUTHERN PORTIONS
WHERE LESSER RAIN HAS FALLEN AND THE ATMOSPHERE IS MUCH WARMER.

THE BIGGER CONCERN HAS TURNED TO FLASH FLOODING. A SPOTTER
KINDERHOOK COLUMBIA COUNTY REPORTED OVER 3 INCHES OF RAIN SINCE 2PM
DOPPLER RADAR INDICATE THAT OVER 2 INCHES OF HAS FALLEN IN THE NW
SARATOGA COUNTY AND HEAVY RAIN HAS MOVED INTO THE BERKSHIRES. WE
HAVE ISSUE VARIOUS FLASH FLOOD WARNINGS AND ADVISORIES TO COVER
THESE AREAS.

THE 12Z SPC WRF SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE SITUATION
THUS FAR...INDICATING AN ENLARGING AREA OF SYNOPTIC RAIN SHOWERS TO
EVOLVE THROUGH THIS EVENING. THE 18Z NAM DOES NOT HAVE ALL THE GOOD
ON THE HANDLE OF WHAT HAS HAPPENED UP TO THIS POINT (GROSSLY
UNDERESTIMATING THE QPF IN COLUMBIA COUNTY). THIS MODEL BRINGS THE
HEAVIEST RAINFALL ACROSS OUR EASTERN AREAS...FROM ALBANY EASTWARD
BETWEEN 00Z-03Z BUT SUSPECT THERE ARE SOME CONVECTIVE FEEDBACK
ISSUES WITH THAT MODEL.

EITHER WAY...RANCHERS OF VARYING INTENSITY WILL CONTINUE ACROSS
MUCH OF THE REGION...WITH LOCALIZED DOWNPOURS IN
THUNDERSTORMS...THROUGH AT LEAST THIS EVENING. SEVERE THUNDERSTORM
WATCH CONTINUES AS THE FLASH FLOOD WATCH FOR MOST OF OUR CWA.

************PREVIOUS NEAR TERM FORECAST*****************

SEVERE THUNDERSTORM WATCH 634 HAS BEEN ISSUED THROUGH 800 PM. BIG
STORMS DEVELOPED IN EASTERN PA...AND ARE MOVING TOWARD PARTS OF
THE CATSKILLS AND MID HUDSON VALLEY. ATMOSPHERE IN NORTHERN PART
OF THE WATCH NOT AS UNSTABLE...BUT ATMOSPHERE STILL
MODIFYING...AND 18Z SOUNDING WILL BE AVAILABLE THIS AFTERNOON.
AREA OF RAIN HAS A MORE STRATI FORM WITH EMBEDDED CONVECTIVE CELLS
LOOK ON THE NORTHERN EDGE...BUT AGAIN...SOME CONVECTION COULD FORM
ON THE LEADING EDGE...SO WILL WATCH IT CLOSELY. FLASH FLOOD THREAT
ALSO CONTINUES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WE WILL STILL BE DEALING WITH THE LOW PRESSURE AREA AND ITS
ASSOCIATED COLD FRONT...THIS EVENING INTO THE OVERNIGHT. IT WILL
SLOWLY TRAVERSE EASTWARD. ANY SEVERE ISSUES WILL WANE AS WE
LOOSE THE HEATING OF THE DAY. HOWEVER...GOOD LOW LEVEL CONVERGENCE
AND THE POTENTIAL FOR TRAINING CELLS WILL CONTINUE. PWAT VALUES
ACTUALLY ARE FORECAST TO RISE OVER 2 INCHES ABOVE NORMAL THIS
EVENING...TWO STANDARDS DEVIATIONS ABOVE NORMAL.

AS THE FRONT MOVES TO THE EAST OF THE HUDSON VALLEY
OVERNIGHT...SHOWERS AND ANY THUNDERSTORMS WILL BECOME MORE
SCATTERED FROM WEST TO EAST...BUT STILL CAPABLE OF LAYING DOWN
HEAVY DOWNPOURS.

SLIGHTLY DRIER AIR COURTESY OF HIGH PRESSURE BUILDING TO OUR
WEST...WILL BRING A BRIEF RESPITE LATER ON THURSDAY. WE STILL
CANNOT RULE OUT RESIDUAL SHOWERS OR STORMS EARLY THURSDAY. LATER
IN THE DAY...ANY ISOLATED SHOWERS SHOULD BE CONFINED TO THE HIGHER
TERRAIN TO THE EAST OF ALBANY...AS A WESTERLY FLOW SHOULD MIX OUT
DRIER AIR AND INHIBIT SHOWER ACTIVITY...EXCEPT TO THE UPSLOPE
EAST OF ALBANY.

QUITE THURSDAY NIGHT WITH PERHAPS SOME PATCHY FOG. HOWEVER...IT IS
STILL TOO EARLY INCLUDE IN THE GRIDS...PENDING HOW MUCH RAIN
REALLY FALLS PRIOR TO THURSDAY NIGHT.

ON FRIDAY...THE NEXT SURFACE TROUGH AND LOW PRESSURE WILL BE
HEADING OUR WAY TO LIKELY BRING YET ANOTHER ROUND OF SHOWERS AND
STORMS TO OUR REGION. INSTABILITY LOOKS BE FROM ALBANY SOUTH AND
EAST BUT FOR NOW WILL MENTION THUNDERSTORMS EVERYWHERE. THERE IS A
POTENTIAL FOR MORE HEAVY RAIN WITH THESE STORMS. SHOWERS AND
STORMS COULD LINGER INTO FRIDAY NIGHT.

GENERALLY SAW NO REASON TO SIGNIFICANTLY TWEAK MAV/MET BLEND
TEMPERATURES THROUGHOUT THIS PERIOD. LEANED WITH THE WARMER MAV
GUIDANCE TONIGHT...BUT WENT WITH SLIGHTLY COOLER MET TEMPS ON
THURSDAY DUE TO 850 HPA TEMPS IN THE 13-15C RANGE ALONG WITH WEAK
COLD AIR ADVECTION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
SAT STILL LOOKS TO BE THE BETTER WEEKEND DAY WITH HIGH PRESSURE
BRIEFLY BUILDING IN AND BRINGING SLIGHT RELIEF TO THE HUMIDITY
LEVELS AND REDUCING THE SHOWER THREAT AT LEAST FOR ONE DAY. WITH A
GOOD DEAL OF SUNSHINE AND 850 HPA TEMPERATURES BETWEEN
13-15C...LOOK FOR HIGH TEMPERATURES WITHIN A FEW DEGREES OF
80...SLIGHTLY HIGHER MID HUDSON VALLEY...AND SLIGHTLY COOLER
ACROSS THE ELEVATED TERRAIN.

THEN...HIGH PRESSURE QUICKLY RETREATS OFFSHORE...ALLOWING THE NEXT
COLD FRONT/SURFACE TROUGH TO APPROACH SUNDAY INTO MONDAY. DRIER
WEATHER LOOKS TO RETURN BY TUESDAY.

TEMPERATURES LOOK TO CONTINUE TO TREND NEAR SEASONABLE LEVELS
THROUGHOUT THE PERIOD WITH PRECIPITATION OVERALL CONTINUING TO BE
ABOVE NORMAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP...AND
WILL BECOME MORE WIDESPREAD THROUGH THE AFTERNOON AND EVENING.
CURRENT HAZY CONDITIONS WILL CONTINUE...AND MVFR VISIBILITIES AND
CEILINGS WILL BE FURTHER RESTRICTED BY THE SHOWERS AND
THUNDERSTORMS...AT SOME TIMES TO IFR. SHOWERS WILL BECOME MORE
SCATTERED AFTER 04-06Z...BUT CLOUDS AND FOG WILL
PERSIST...CONTINUING THE MVFR/IFR CONDITIONS THROUGH THE NIGHT AND
INTO TOMORROW MORNING.

SOUTH WINDS WILL CONTINUE AT AROUND 10 KT...GUSTING NEAR 20 KT AT
TIMES AT ALB. WINDS COULD GUST UP TO 35 KT IN THUNDERSTORMS AT ALB
AND POU. ONCE SHOWERS BECOME MORE SCATTERED TONIGHT...SOUTH WINDS
WILL DIMINISH TO 5 KT OR LESS...AND SHIFT TO WEST AND NORTHWEST BY
12Z.

OUTLOOK...
THU...MVFR/IFR EARLY BCMG VFR...SLGT CHC SHRA/TSRA.
FRI...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
SAT...VFR...NO SIG WX.
SUN...VFR/MVFR...CIG/VIS...CHC SHRA/TSRA.
MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
WE EXPECT AN AVERAGE OF AN INCH OR MORE OF RAINFALL THROUGH
TONIGHT...WITH SOME LOCALITIES RECEIVING MORE THAN THAT. RH VALUES
WILL BE NEAR 100 PERCENT OVERNIGHT.

SOME DRYING TAKES PLACE ON THURSDAY...ESPECIALLY IF WE DO PICK UP
A NW BREEZE. RIGHT NOW WE THINK A 5-15 MPH NW BREEZE. RH VALUES
ARE PROJECTED TO DROP TO BETWEEN 50-60 PERCENT ON THURSDAY
AFTERNOON...BACK UP TO NEAR 100 PERCENT OVERNIGHT THURSDAY AS THE
WIND BECOME LIGHT...CLOSER TO 75 PERCENT ON FRIDAY WITH A SOUTH
WIND 10-15 MPH. BY FRIDAY IT APPEARS THAT MORE SHOWERS AND STORMS
WILL BE FIRING UP ONCE AGAIN.

WE DID NOT ISSUE A WET FLAG ON OUR NFDRS FOR TOMORROW SINCE
MOST...IF NOT ALL OF THE RAIN...WILL BE HISTORY SHORTLY AFTER
SUNRISE THURSDAY.

&&

.HYDROLOGY...
THERE CONTINUES TO BE TWO PERIODS OF CONCERN...THE FIRST BEING
THROUGH TONIGHT AND THE SECOND BEING FRIDAY INTO FRIDAY EVENING.

WE DID TRIM BACK OVERALL RIVER BASIN FORECASTS A TAD...STILL
LOOKING AT A GENERAL 1-2 INCH RAINFALL THROUGH TONIGHT.
HOWEVER...TRAINING THUNDERSTORMS WILL LIKELY PRODUCE 3-4 INCHES IN
A FEW LOCALITIES. WE CONTINUED THE FLASH FLOOD WATCH THROUGH
TONIGHT.

THIS RAINFALL WILL LIKELY ONLY PRODUCE MINOR RISES ON MOST STREAMS
AND RIVERS. HOWEVER...LEVELS ON THE HOUSATONIC STILL LOOK TO
APPROACH BANKFULL RANGES...AND ARE FORECASTING TO THE ALERT LEVEL AT
FALLS VILLAGE.

OBVIOUSLY...IF THUNDERSTORMS WITH HEAVY RAIN...WERE TO TRAIN OVER
CRUCIAL HEADWATERS...ANY RIVER COULD RISE MORE THAN WE HAVE
FORECASTED.

THIS BATCH OF HEAVY RAIN WILL EXIT ON THURSDAY. A MAINLY DRY
PERIOD IS EXPECTED LATER ON THURSDAY INTO THURSDAY.

HOWEVER...A SECOND ROUND OF SHOWERS AND STORMS COULD PRODUCE YET
ANOTHER 1-2 INCHES OF AVERAGE BASIN RAINFALL WITH LOCALLY HIGHER
AMOUNTS POSSIBLE ON FRIDAY. HOPEFULLY...THERE WILL BE ENOUGH TIME
FOR RIVERS LEVELS TO RECEDE BUT THE SCENARIO WILL BECOME MORE
CLEAR AFTER WE GET THROUGH THIS FIRST EVENT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ039>043-047>054-
     058>061-063>066-082>084.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...HWJIV
NEAR TERM...NAS/HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/11
Hazardous weather outlook, Jul 29, 1:10 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
110 PM EDT WED JUL 29 2009

CTZ001-013-MAZ025-NYZ058>061-063>066-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...THE SOUTHERN BERKSHIRES IN WESTERN MASSACHUSETTS AND
THE CENTRAL AND SOUTHEAST CATSKILLS...TACONICS AND MID HUDSON
VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS. THE THUNDERSTORMS ARE
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...

IN CONNECTICUT...
LITCHFIELD.

IN MASSACHUSETTS...
BERKSHIRE.

IN NEW YORK...
COLUMBIA...DUTCHESS...GREENE AND ULSTER.

IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

NYZ042-083-301100-
NORTHERN WARREN-SOUTHEAST WARREN-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WARREN COUNTY IN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
110 PM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT ARE NOT EXPECTED TO BE
SEVERE...BUT MAY PRODUCE GUSTY WINDS AND BRIEF PERIODS OF HEAVY
RAIN. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO
NORTHEAST AT 20 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-NYZ039>041-043-047>054-082-084-VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
110 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 634 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES OF WESTERN
MASSACHUSETTS...THE EASTERN MOHAWK VALLEY...LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING MAY BE SEVERE. THE GREATEST THREAT FROM THE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. THE
THUNDERSTORMS ARE EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST AT
25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT WHICH
ARE NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE STRONG GUSTY WINDS
AND HEAVY RAIN.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS IN EFFECT FOR THE FOLLOWING COUNTIES...

IN MASSACHUSETTS...
BERKSHIRE...

IN NEW YORK...
ALBANY...FULTON...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...WASHINGTON...

IN VERMONT...
BENNINGTON AND WINDHAM.

IN ADDITION...SKYWARN SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2
INCHES OR MORE...AS WELL AS ANY REPORTS OF FLOODING OR BANKFULL OR
NEAR BANKFULL BODIES OF WATER...TO THE NATIONAL WEATHER SERVICE BY
TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.

In the hours before

Special weather statement, Jul 29, 2:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009

NYZ058-059-063-064-291915-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-
WESTERN ULSTER NY-
250 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  CENTRAL GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HUNTER...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING.  THIS STORM
WAS LOCATED NEAR MOUNT TREMPER...OR ABOUT 11 MILES SOUTH OF HUNTER...
AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
LANESVILLE AND 6 MILES NORTHWEST OF WOODSTOCK BY 255 PM EDT
HUNTER BY 310 PM EDT
NORTH-SOUTH LAKE CAMPGROUND BY 315 PM EDT
Special weather statement, Jul 29, 2:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT WED JUL 29 2009

VTZ013>015-291945-
BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT-
250 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  SOUTHEASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...TOWNSHEND...BELLOWS FALLS...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
WILMINGTON...OR ABOUT 10 MILES WEST OF BRATTLEBORO...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEWFANE BY 315 PM EDT
TOWNSHEND AND 6 MILES NORTHWEST OF PUTNEY BY 325 PM EDT
WESTMINSTER BY 340 PM EDT
SAXTONS RIVER AND BELLOWS FALLS BY 345 PM EDT

RAINFALL RATES MAY REACH ONE TO TWO INCHES IN AN HOUR.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 3:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT WED JUL 29 2009

NYZ041>043-050-083-084-292030-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
325 PM EDT WED JUL 29 2009

...A CLUSTER OF STRONG THUNDERSTORMS IN

  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
  WEST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR EDINBURG...OR ABOUT 14 MILES NORTHEAST OF GLOVERSVILLE...AND
MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORMS WILL BE NEAR...
EDINBURG BY 330 PM EDT
DAY CENTER BY 345 PM EDT
LAKE LUZERNE-HADLEY BY 355 PM EDT
LAKE LUZERNE CAMPGROUND BY 400 PM EDT
LAKE GEORGE VILLAGE AND LAKE GEORGE BY 415 PM EDT
WARRENSBURG BY 420 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 3:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT WED JUL 29 2009

NYZ033-042-292015-
HAMILTON NY-NORTHERN WARREN NY-
341 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  NORTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  EAST CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITY OF INDIAN LAKE...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR INDIAN
LAKE...OR ABOUT OVER INDIAN LAKE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN HAMILTON COUNTY AT 400 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 4:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT WED JUL 29 2009

NYZ043-292030-
NORTHERN WASHINGTON NY-
401 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF WHITEHALL...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WHITEHALL...OR ABOUT OVER WHITEHALL...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
EAST WHITEHALL...SNODY DOCK...DRESDEN CENTER AND CLEMONS BY 405 PM
EDT
LOW HAMPTON...HAMPTON FLATS AND OTTENBURGS RAMP BY 410 PM EDT
7 MILES SOUTHEAST OF PUTNAM STATION BY 425 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS
Special weather statement, Jul 29, 4:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT WED JUL 29 2009

VTZ013-292115-
BENNINGTON VT-
408 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM IN

  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF BENNINGTON...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR POWNAL...OR
ABOUT OVER NORTH ADAMS...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
POWNAL BY 415 PM EDT
STAMFORD BY 425 PM EDT
6 MILES SOUTHEAST OF BENNINGTON BY 430 PM EDT
7 MILES NORTHWEST OF READSBORO BY 435 PM EDT

HOURLY RAINFALL RATES OF ONE TO TWO INCHES ARE POSSIBLE WITHIN THESE
STORMS. THIS MAY CAUSE SOME PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AREAS.

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TAW/KGS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:45 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Montgomery and 7 more26 hr
Jul 29, 2:02 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer58 min
Jul 29, 2:19 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Jul 29, 2:43 PM EDTFlash Flood WarningALYColumbia, Greene6 hr
Jul 29, 3:02 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Saratoga, Warren3 hr
Jul 29, 3:11 PM EDTSevere Thunderstorm WarningALYUlster64 min
Jul 29, 3:26 PM EDTAreal Flood AdvisoryALYUlster3 hr
Jul 29, 3:37 PM EDTAreal Flood AdvisoryALYFulton, Saratoga, Warren, Washington3 hr
Jul 29, 3:54 PM EDTFlash Flood WarningALYFulton, Saratoga, Warren3 hr
Jul 29, 4:04 PM EDTFlash Flood WarningALYRensselaer6 hr
Jul 29, 4:22 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster53 min
Jul 29, 4:58 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Rensselaer62 min
Jul 29, 5:51 PM EDTAreal Flood AdvisoryALYMontgomery3 hr
Jul 29, 6:09 PM EDTFlash Flood WarningALYMontgomery, Saratoga, Schenectady3 hr

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.